Article will continue after advertisement

By WFXT, Boston

EAST LIVERPOOL, Ohio –  WARNING: The below photos are extremely graphic. We have blurred the child’s face to protect his identity.

An Ohio police department is showing the devastating effects of heroin.

According to a post on their Facebook page, officers recently responded to reports of an erratic driver weaving back and forth between lanes. Eventually, the car skidded to a complete stop.

As the officers went to investigate, they said they saw the driver’s head “bobbing back and forth.” The man’s speech was “unintelligible.”

The driver told the officers he had been taking his front seat passenger, a woman, to the hospital. As the man went to drive away, the officer reached into the car and pulled out the keys.

The driver eventually went completely unconscious, along with the female passenger.

A four-year-old, identified as the woman’s son, had been in the back seat of the car.

The officers administered Narcan, and both the man and woman regained consciousness and were taken to the hospital. A small amount of a pink powdery substance was found in the car.

“We feel it necessary to show the other side of this horrible drug,” the police department wrote. “We feel we need to be a voice for the children caught up in this horrible mess.”

Police acknowledged the photos may be disturbing to some viewers, but said that the public needed to see the impact of heroin use.

“The poison known as heroin has taken a strong grip on many communities not just ours, the difference is we are willing to fight this problem until it’s gone and if that means we offend a few people along the way we are prepared to deal with that,” the department added.